Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 26, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 14, 2013, 12:45 AM CDT for Zapata County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2013, 12:45 AM CDT (05:45 UTC)
- Expired
- Oct 14, 2013, 1:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 12:31 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 14, 12:31 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1231 AM CDT MON OCT 14 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...DEBRI CLOUDS FROM THUNDERSTORM ACTIVITY ACROSS SOUTH CENTRAL TEXAS WILL SPREAD SOUTHWARD INTO THE RIO GRANDE VALLEY TONIGHT. THUNDERSTORMS ARE EXPECTED TO IMPACT ZAPATA AND JIM HOGG COUNTY UNTIL SUNRISE PRODUCING MODERATE TO HEAVY RAIN GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. EXPECT MVFR CONDITIONS DEVELOPING DURING THE EARLY MORNING HOURS OVER KBRO... KHRL AND KMFE IMPROVING AFTER SUNRISE. BREEZIER SE WINDS WILL DEVELOP MONDAY WITH ISOLATED SHOWERS POSSIBLE IN THE AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 929 PM CDT SUN OCT 13 2013/ DISCUSSION...MONITORING CONVECTION THAT HAS SO FAR REMAINED TO THE NORTHWEST OF THE CWA. HOWEVER TRENDS OVER THE LAST COUPLE OF HOURS IN WATER VAPOR IMAGERY SUGGEST THAT A RIPPLE IN THE SUBTROPICAL JET...WHICH IS BEING ENHANCED BY OUTFLOW OF TS OCTAVE WILL LEAD TO STRONGER DIFFLUENCE PUSHING SOUTHEAST AND HOLDING THROUGH SUNRISE. LOW LAYER ANALYSIS AND THE NAM12/RAP SUGGEST INCREASING CONVERGENCE OVER MAINLY JIM HOGG/ZAPATA COUNTY OVER THE NEXT COUPLE OF HOURS. THERE IS FAIRLY WEAK BUT NONZERO INSTABILITY AND DEEP MOISTURE WITH SATELLITE AND RAP PWAT ESTIMATES AROUND 2.2 INCHES WHICH IS REASONABLY IN LINE WITH 00Z REGIONAL BALLOON RELEASES. WITH AT LEAST SOME BAROCLINICITY IN THE 850/700MB LAYER MORE FOCUSED REGIONAL TROUGHING COULD SET UP ALONG OUR NORTHWESTERN ZONES THROUGH THE NIGHT AS WELL. CONSIDERING THE ABOVE HAVE RAISED PRECIP CHANCES THROUGH THE OVERNIGHT MAINLY IN ZAPATA/BROOKS/STARR/JIM HOGG COUNTIES. LOCAL FLOODING RISK STILL APPEARS LIMITED BY A STABILIZING BOUNDARY LAYER BUT WILL CONTINUE TO MONITOR. -JGG/GB PREV DISCUSSION... /ISSUED 622 PM CDT SUN OCT 13 2013/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...GUSTY SOUTHEAST WINDS WILL FALL TO AROUND 7 TO 10 KNOTS OVER THE NEXT FEW HOURS. CONVECTION IS EXPECTED TO REMAIN NORTHWEST OF THE TAF SITES BUT ISOLATED ACTIVITY IS POSSIBLE ACROSS JIM HOGG AND ZAPATA COUNTY THROUGH THE EARLY EVENING. DRIER AIR AROUND 3000 FT IS EXPECTED TO HELP KEEP CIGS VFR BUT PATCHY HIGH MVFR IS POSSIBLE...ESPECIALLY AROUND SUNRISE AND HAVE INCLUDED A TEMPO GROUP DURING THAT TIME PERIOD. CLOUD DECKS SHOULD RISE ABOVE 3000 FT AND BECOME SCATTERED TO FEW BY MID MORNING AS SOUTHEASTERLY WINDS INCREASE AND PERSIST THROUGH THE DAY ON MONDAY. /68-JGG/ PREV DISCUSSION... /ISSUED 319 PM CDT SUN OCT 13 2013/ SHORT TERM /NOW THROUGH MONDAY NIGHT/...H5 RIDGE CONTINUES TO SPIN JUST OT THE SOUTH...WITH MOISTURE CONTINUING TO WRAP AROUND IT. WEAK IMPULSE EXPECTED TODAY WENT FURTHER NORTH THAN FORECAST...SO SHOWERS HAVE BEEN ISOLATED AND HAVE FOR THE MOST PART MOVED OFF TO THE NORTH. MOISTURE IS FORECAST TO GET SHUNTED FURTHER NORTHWARD DURING THE NEXT 12 HOURS...WHILE MUCH DRIER AIR NOTED TO THE SOUTH ON WV IMAGERY WILL REPLACE IT STARTING TONIGHT. THIS SHOULD PUT AN END TO THE POP CHANCES FOR THE SHORT TERM PERIOD. TEMPERATURES WILL AGAIN RISE INTO THE LOW 90S TOMORROW WITH ANOTHER HUMID DAY IN STORE. LONG TERM /TUESDAY THROUGH SUNDAY/...THE 500 MB RIDGING IN PLACE OVER THE GULF OF MEX AND SOUTHERN TX WILL BE STEADILY ERODED AWAY LATER THIS WEEK AS A SERIES OF STRONG SHORT WAVES WILL DIG ACROSS THE WESTERN AND CENTRAL STATES. THIS WILL PUSH A COLD FRONT THROUGH DEEP SOUTH TX LATE WED NIGHT/EARLY THURS MORNING WITH A SECOND FRONT PUSHING ACROSS CENTRAL AND SOUTHERN TX THIS SATURDAY. AS THE MID LEVEL RIDGING ERODES AWAY THE DEEPER LAYER MOISTURE FEED (WHICH IS BEING ENHANCED FROM THE LEFT OVER MOISTURE FROM T.S. OCTAVE IN THE EASTERN PAC) WILL SHIFT STEADILY SOUTHWARDS AHEAD OF THE NEXT FRONT INCREASING THE CONV POTENTIAL DURING THE LATER HALF OF THE WEEK. THE OLD COLD FRONT WILL REMAIN STATIONARY TO THE SOUTH OF THE REGION ON SUN WITH BROAD HIGH PRESSURE SPREADING OVER MUCH OF THE CENTRAL AND EASTERN STATES. BOTH THE ECMWF AND GFS GENERALLY AGREE IN THE HANDLING OF THE SYNOPTIC FEATURES AND THE OVERALL MOISTURE TRENDS THROUGH THURS. AT THIS POINT THE GFS DEVIATES FROM THE ECMWF AND TRIES TO DEVELOP A SURFACE COASTAL LOW NEAR THE LOWER TX COASTLINE AND LIFTS THIS FEATURE SLOWLY NORTHEAST NEXT WEEKEND. THE ECMWF DOES NOT REFLECT THIS FEATURE AS WELL AND TENDS TO WANT TO DRY OUT THE AREA MUCH FASTER AS SURFACE RIDGING STRENGTHENS OVER THE REGION. FOR NOW WILL GO CLOSE TO THE GFS SOLUTION THROUGH THURS AND WILL LEAN TOWARDS THE ECMWF SOLUTION FOR THE WEEKEND. OVERALL CONFIDENCE FOR THE LONGER RANGE PERIOD IS ABOVE AVERAGE THROUGH AROUND THURS AND IS THEN ONLY AVERAGE AFTER THURS DUE TO THE MODEL DIFFERENCES. WILL GO FAIRLY CLOSE TO GFS MEX MOS TEMPS THROUGH THE WEEKEND AND WILL LEAN TOWARDS THE DRIER ECMWF POPS AFTER THURSDAY. MARINE...NOW THROUGH MONDAY NIGHT...MINIMAL CHANGE IN MARINE FORECAST THROUGH THE NEXT 36 HOURS. WEAK RIDGING CONTINUES ACROSS THE NORTHERN GULF...WHILE THE NEXT COLD FRONT ENTERS NORTH TEXAS. WINDS WILL REMAIN IN THE 10 TO 15 KNOT RANGE THROUGH MONDAY NIGHT...WHILE SEAS STAY GENERALLY BETWEEN 3 AND 4 FEET. TUESDAY THROUGH FRIDAY...A LIGHT TO MODERATE SE FLOW WILL PREVAIL TUES AND WED AHEAD OF THE NEXT FRONT. A MODERATE TO STRONG N-NE FLOW WILL DOMINATE IN BEHIND THE FRONT ON THURS. HOWEVER ONLY BORDERLINE SCA CONDITIONS MAY OCCUR AS THE STRONG PGF MAY BE FAIRLY SHORT LIVED. A MODERATE ONSHORE FLOW WILL PREVAIL INTO FRI AS SURFACE RIDGING SAGS OVER THE GULF OF MEX. THIS WILL MAINTAIN MODERATES SWELLS AS THE WEEKEND APPROACHES. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/61
Hazardous weather outlook, Oct 13, 10:54 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1054 PM CDT SUN OCT 13 2013 TXZ249>257-150400- JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1054 PM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY THROUGH SATURDAY DUE TO ROUGH WAVE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-150400- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1054 PM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY IS POSSIBLE ALONG THE LOWER TEXAS COAST THURSDAY THROUGH SATURDAY DUE TO STRONGER WINDS AND HIGHER SEAS PRODUCED BY A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ248-150400- ZAPATA- 1054 PM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE OVERNIGHT AS AN AREA OF THUNDERSTORMS MOVES IN FROM MEXICO. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING THROUGH TONIGHT. JGG
In the hours before
Special weather statement, Oct 14, 12:10 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1210 AM CDT MON OCT 14 2013 TXZ248-140600- ZAPATA- 1210 AM CDT MON OCT 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA TO DIME SIZED HAIL... GUSTY WINDS OF 30 TO 40 MPH... FREQUENT DEADLY CLOUD TO GROUND LIGHTNING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR... FOR THE FOLLOWING AREAS... NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 100 AM CDT... AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...22 MILES WEST OF ZAPATA...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SAN YGNACIO. LAS PALMAS. ZAPATA. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT... AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && 61
Special weather statement, Oct 14, 12:29 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1229 AM CDT MON OCT 14 2013 TXZ248-140630- ZAPATA- 1229 AM CDT MON OCT 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS OF 40 TO 50 MPH... FREQUENT DEADLY CLOUD TO GROUND LIGHTNING... TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR... FOR THE FOLLOWING AREAS... NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 130 AM CDT... AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...19 MILES WEST OF ZAPATA COUNTY...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SAN YGNACIO. LAS PALMAS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. && 61
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:11 AM CDT | Areal Flood Advisory | BRO | Zapata | 64 min |
| Oct 14, 1:56 AM CDT | Flash Flood Warning | BRO | Zapata | 94 min |
| Oct 14, 3:19 AM CDT | Areal Flood Advisory | BRO | Zapata | 116 min |
| Oct 14, 6:12 AM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.